MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON PANOPTIX TORIC TRIFOCAL UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON LABORATORIES IRELAND LTD. CLAREON PANOPTIX TORIC TRIFOCAL UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CCWTT4
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Impairment (2138); Visual Disturbances (2140); Halo (2227)
Date of Event 04/14/2023
Type of Reportable Event Serious Injury
Event or Problem Description
A other healthcare professional reported that following an intraocular lens (iol) implant procedure, the patient experienced poor night vision.The iol was exchanged for another lens model 3 months following the initial implant procedure.The clinical reason for explant mentioned as difficulty to adapt the multifocal lens.Additional information has been received and stated that patient began complaining about symptoms associated with multifocality at the 1 week post operation visit.Patient vision remained sc 20/20 nv 6 point until the 1 month post operative visit where her sc dv was 30/30-blurry and refracted to +0.75 sph.The refractive error along with glare and halos was the reason for expant.In surgeon¿s opinion both the multifocality and possible iol shift caused the explant.
 
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON PANOPTIX TORIC TRIFOCAL UV ABSORBING IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key16929342
Report Number9612169-2023-00363
Device Sequence Number6931167
Product Code MJP
UDI-Device Identifier00380652458108
UDI-Public00380652458108
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2026
Device Model NumberCCWTT4
Device Catalogue NumberCCWTT4.295
Device Lot Number25432899
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/19/2023
Initial Report FDA Received Date05/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/02/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III INJECTOR; MONARCH III, CARTRIDGE C; PROVISC
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexFemale